Nebraska, 2005Damaging Wind in Nebraska, April 10, 2005
April 10, 2005 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 10, 1:55 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 10, 1:55 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
255 PM CDT SUN APR 10 2005
.DISCUSSION...
CONVECTION TONIGHT...THEN RAIN CHANCES THROUGH WEDNESDAY AND THE
UPCOMING WEEKEND...ARE THE MAIN FORECAST CONCERNS.
MORNING CONVECTION HAS PUSHED NORTHEAST OF THE CWA...HOWEVER ONGOING
SHOWERS IN THE SOUTHWEST HAVE INTENSIFIED OVER THE LAST HOUR. MORE
ORGANIZED THUNDERSTORMS WERE NOTED IN CENTRAL KANSAS AHEAD OF MID
LEVEL WAVE LIFTING NORTH. SURFACE BASED INSTABILITY IS NOT THAT
GREAT AHEAD OF SURFACE BOUNDARY STRETCHING NORTHEAST TO SOUTHWEST
THROUGH THE CWA...HOWEVER COOLING ALOFT WILL PRODUCE INCREASINGLY
STEEP MID LEVEL LAPS RATES. HAIL WILL BE THE MAIN SEVERE WEATHER
THREAT THIS AFTERNOON AND EVENING...AND THUS SEVERE THUNDERSTORM
WATCH IS IN EFFECT UNTIL 8 PM FOR THE SOUTHWEST CWA.
A SECOND ROUND OF THUNDERSTORMS IS LIKELY LATER TONIGHT AS
CONVECTION FIRING ON A DRY LINE IN SOUTHWEST KANSAS IS DIRECTED
NORTHEAST AHEAD OF ANOTHER MID LEVEL WAVE ROTATING INTO THE PLAINS.
AGAIN THESE STORMS WILL LIKELY BE ELEVATED WITH HAIL A POSSIBILITY.
12Z/18Z NAM RUNS ARE SHOWING 1000-1500 J/KG ELEVATED CAPE ROLLING
INTO THE SOUTHERN CWA AFTER 06Z WITH 60KTS OF BULK SHEAR. SO SOME
CONCERN SURFACE-BASED STORMS COULD GET GOING OVER THE SOUTHERN CWA
TOWARD MORNING.
THE FORECAST THROUGH THE MIDDLE OF THE WEEK WILL BE DOMINATED BY
UPPER LOW WANDERING THROUGH THE PLAINS OVER THE NEXT COUPLE OF
DAYS. MODELS ARE SHOWING A REX BLOCK SITUATION JUST TO OUR EAST
TUESDAY AND WEDNESDAY. COOL MID LEVEL TEMPS WILL KEEP A CHANCE FOR
THUNDER IN THE FORECAST THROUGH MONDAY AFTERNOON BEFORE MORE OF A
RAIN/SHOWER FORECAST CONCERN AS LOBES OF VORTICITY ROTATE AROUND
UPPER LOW FROM THE EAST AND NORTHEAST. NAM AND GFS DIVERGE ON QPF
AMOUNTS DURING THIS TIME FRAME...HOWEVER EXPECT SCATTERED SHOWERS
AROUND AT LEAST THROUGH WEDNESDAY BEFORE SOUTHWEST FLOW TAKES OVER
ALOFT SIGNALING A SLIGHT WARMING TREND THROUGH THE END OF THE WEEK.
MODELS AGAIN DIVERGE ON HANDLING OF UPPER LEVEL FEATURES FRIDAY
THROUGH SUNDAY. GFS SHOWS MORE SHORTWAVE ENERGY EJECTING INTO THE
PLAINS...STARTING AS EARLY AS FRIDAY AND ESPECIALLY SATURDAY...AS
COMPARED TO ECMWF. WITH DOUBTS ON WHEN REX BLOCK TO THE EAST WILL
BREAK DOWN...AM MORE INCLINED TO SIDE WITH LESS SHORTWAVE ENERGY IN
THE PLAINS THIS WEEKEND. HOWEVER WILL HOLD OFF ON CHANGING FORECAST
UNTIL A STRONGER SIGNAL IS SHOWN.
TEMPERATURES THROUGH THE WEEK WILL START RELATIVELY COOL MONDAY
THROUGH WEDNESDAY...BUT STILL CLOSE TO NORMAL. A LITTLE WARMER FOR
THE REST OF THE WEEK WITH SOUTHWEST FLOW ALOFT AND SOUTHERLY LOW
LEVEL FLOW RETURNING.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
DERGAN
Hazardous weather outlook, Apr 10, 10:54 AM CST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1154 AM CDT SUN APR 10 2005
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-102330-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1154 AM CDT SUN APR 10 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA
THIS AFTERNOON...BUT A BETTER CHANCE OF THUNDERSTORMS WILL BE AS A
STRONG STORM SYSTEM MOVES NORTHEAST ACROSS KANSAS AND INTO EASTERN
NEBRASKA TONIGHT. THIS IS WHEN THE BEST CHANCE OF SEVERE WEATHER IS
ACROSS THE AREA. THE MAIN THREATS FROM THESE STORMS WOULD BE IN THE
FORM OF LARGE HAIL AND STRONG DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PREVIOUSLY MENTIONED STORM SYSTEM WILL MOVE SLOWLY EAST ON
MONDAY. SOME SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND
EVENING AHEAD OF THE FRONT...MAINLY IN SOUTHWEST IOWA AND NEAR THE
MISSOURI RIVER IN SOUTHEAST NEBRASKA.
THE NEXT CHANCE OF THUNDERSTORMS APPEARS TO BE LATER IN THE WEEK...
FROM FRIDAY INTO SATURDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...MAINLY SOUTHEAST OF
A LINE FROM DAVID CITY TO TEKAMAH AND ONAWA IOWA.
BOUSTEAD
In the hours before
Local storm report, Apr 10, 11:49 AM CST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1249 PM CDT SUN APR 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM HAIL 5 S VERDEL 42.74N 98.19W
04/10/2005 0.75 INCH KNOX NE TRAINED SPOTTER
&&
JBLocal storm report, Apr 10, 1:11 PM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
211 PM CDT SUN APR 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL VERDIGRE 42.60N 98.04W
04/10/2005 0.88 INCH KNOX NE TRAINED SPOTTER
&&
JBThunderstorm Wind, Butler
- When
- April 10, 3:35 PM CST
- Where
- Butler County, Linwood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.417, -96.950
Thunderstorm wind gusts were estimated at 60 mph by a trained weather spotter.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Oklahoma, April 10 to 11, 2005$358,000 · F1 · 15 events
- Tornadoes and Hail in Kansas, April 10, 2005$75,000 · F1 · 18 events
- Damaging Wind in South Dakota, April 10, 2005$500,000 · 78 kt wind · 1 event
- Damaging Wind in South Dakota, April 10, 2005$250,000 · 78 kt wind · 1 event
- Flash Flooding and Hail in Texas, April 10 to 11, 2005$78,000 · 2.75 in hail · 21 events
- Damaging Wind in South Dakota, April 10, 2005$150,000 · 78 kt wind · 1 event
- Tornadoes and Hail in Kansas, April 10, 2005F1 · 29 events
- Damaging Wind in South Dakota, April 10, 2005$70,000 · 69 kt wind · 1 event
- Damaging Wind in South Dakota, April 10, 2005$50,000 · 69 kt wind · 1 event
- Tornadoes and Hail in Kansas, April 10, 2005$2,000 · F1 · 7 events
- Blizzard in Colorado, April 10, 200518 events
- Winter Storm in Colorado, April 10 to 11, 200511 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443681.